Oklahoma, 2019

Damaging Winds in Oklahoma, March 22 to 23, 2019

March 22 to 23, 2019 · NWS OUN · 6 events in 5 counties and zones

A decaying squall line brought a few severe wind gusts to western Oklahoma late on the 22nd and early on the 23rd.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

A decaying squall line brought a few severe wind gusts to western Oklahoma late on the 22nd and early on the 23rd.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 22, 3:26 AM CST, 7 hours 29 minutes earlier.

Area forecast discussion, Mar 22, 3:26 AM CST, 7 hours 29 minutes before
Area Forecast Discussion
National Weather Service Norman OK
426 AM CDT Fri Mar 22 2019

.DISCUSSION...
The amplifying mid-level trough in the western United States will
approach the Southern Plains today with increasing shower and
thunderstorm chances. The best surface moisture is still well down
in Texas but will be on the increase today and tonight. This area
of precipitation will spread east with the trough, but zonal flow
will develop over the area as this trough deamplifies to the north
and various shortwaves approach the area keeping lingering
precipitation chances in the east into Sunday night. Then longwave
ridging develops over the High Plains Monday and Tuesday ending
precipitation chances until later mid-late week when another
through approaches. Overall temperatures will remain near or above
average.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  70  50  64  52 /   0  80  60  20
Hobart OK         68  50  70  46 /  30  80  20  10
Wichita Falls TX  71  53  71  53 /  10  60  50   0
Gage OK           65  45  69  39 /  60  80  10  10
Ponca City OK     68  47  61  49 /   0  80  60  50
Durant OK         71  49  62  55 /   0  40  70  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&
Hazardous weather outlook, Mar 22, 3:12 AM CST, 7 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
412 AM CDT Fri Mar 22 2019

OKZ004>048-050>052-TXZ083>090-230915-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
412 AM CDT Fri Mar 22 2019

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
Showers and thunderstorms will be likely starting in western
portions of Oklahoma and north Texas this afternoon, then
spreading east this evening and overnight. No severe storms are
expected through tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

.Thunderstorms...
Showers and thunderstorms will continue to move across the area
Saturday, with rain chances gradually shifting east throughout the
day. Severe storms are not expected on Saturday.

Another round of showers and thunderstorms will be possible Sunday
across portions of central, south central, and southeast Oklahoma.
Some of the storms could become strong to marginally severe late
Sunday afternoon and evening, mainly across portions of south
central and southeast Oklahoma. Marginally severe hail and strong
wind gusts will be the primary concerns.

After a break, thunderstorms could be possible again on Thursday.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The radar

The Altus AFB radar (KFDR), 119 km away, was scanning. The volume nearest the first event began at 16:51 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Beckham

When
March 22, 10:55 AM CST
Where
Beckham County, 4.19 mi ESE of Erick
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
35.190, -99.800

Location is 4 miles south-southeast of Erick.

Thunderstorm Wind, Dewey

When
March 22, 9:40 PM CST
Where
Dewey County, 3.63 mi WNW of Camargo
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
36.040, -99.350

Location is 4 miles west-northwest of Camargo, OK.

Thunderstorm Wind, Beckham

When
March 22, 11:15 PM CST
Where
Beckham County, 4.87 mi N of Carter
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
35.290, -99.510

North winds gusting to 60 mph reported along SH-152 north of Carter.

Thunderstorm Wind, Washita

When
March 22, 11:39 PM CST
Where
Washita County, 0.69 mi S of (Csm)clinton Sherman Airport
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
35.330, -99.200

Location is 2 miles southwest of Burns Flat, OK.

Thunderstorm Wind, Custer

When
March 23, 12:05 AM CST
Where
Custer County, 4.17 mi WSW of Weatherford
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
35.510, -98.770

Oklahoma Mesonet station 4 miles west-southwest of Weatherford. Winds from the north-northwest.

Thunderstorm Wind, Kingfisher

When
March 23, 1:00 AM CST
Where
Kingfisher County, 0.56 mi E of Okarche
Measured
54 kt (62 mph) measured gust
Reported by
Trained Spotter
Coordinates
35.730, -97.970

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2019Every state in 2019This day in weather historyWarnings in Oklahoma, March 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 812649, 812650, 812651, 812652, 812653, 812654.